Thunderstorm Wind, Bates
- When
- June 7, 3:16 PM CST to 3:19 PM CST
- Where
- Bates County, Butler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.250, -94.330
Public reported several tree limbs down.
Strong to Severe thunderstorms across Kansas and Missouri the evening of June 7th, 2022, continued to evolve into a complex of strong to severe thunderstorms as they moved into the Kansas City Metro area between 12:30 and 1 AM CDT. These storms resulted in numerous reports of wind damage across the region as well as four confirmed tornadoes, one through the southern side of the Kansas City…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Strong to Severe thunderstorms across Kansas and Missouri the evening of June 7th, 2022, continued to evolve into a complex of strong to severe thunderstorms as they moved into the Kansas City Metro area between 12:30 and 1 AM CDT. These storms resulted in numerous reports of wind damage across the region as well as four confirmed tornadoes, one through the southern side of the Kansas City Metro, one in northeastern Jackson County Missouri and two near Louisburg, KS.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 7, 2:30 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 330 PM CDT Tue Jun 7 2022 .Discussion... Issued at 316 PM CDT TUE JUN 7 2022 Key Messages: - Isolated to scattered thunderstorms expected this afternoon along a stationary front. - A cluster of thunderstorms expected by mid-evening into tonight over much of the area, with some threat of straight-line winds and quarter-size hail in areas of northeast Kansas and northwest Missouri. Today/tonight: Primary focus centers on the next 12 hours of the forecast. As of early afternoon, surface observations depicted a frontal boundary oriented NW-SE across the southwestern third of the CWA, just SW of the KC Metro. Visible satellite imagery showed a growing cumulus field, with some agitation near/SW of KC. As inhibition lessens, anticipate widely scattered showers and thunderstorms to develop this afternoon along/just north of the frontal boundary where convergence is maximized. While an isolated storm may become briefly strong, a much larger area of convection is expected to evolve upstream over Nebraska and Iowa this evening into tonight. As these thunderstorms cold pools consolidate during the evening, an outflow-driven cluster will evolve and push into northwest MO and northeast Kansas 1-2 hours post-sunset. The most robust activity will have the potential for thunderstorm outflow winds up to 60 mph and hail to the size of quarters. With time, waning instability and outflow displacement ahead of the line will lead to a notable weakening of the complex as it works its way across the CWA. The progressive nature of the complex should mitigate any widespread flooding concerns (3-hour flash flood guidance is in excess of two inches). However, storms this afternoon/evening tied to the quasi-stationary boundary and storms that develop ahead of the thunderstorm complex will have the potential for heavy rainfall and the attendant threat for localized flash flooding. Rainfall should end from west to east Wednesday morning, with surface high pressure building into the region. Dry conditions are expected for the remainder of Wednesday and much of Thursday, with temperatures near or slightly below seasonable levels and drier humidity values. Bu Thursday night into Friday morning, two focused areas of thunderstorm activity appear to occur, both generally splitting the CWA. The first focused area is in a region of strong isentropic ascent across much of Iowa, with a second area tied to an approaching wave and potential thunderstorm complex riding along an instability axis over central Kansas. While scattered activity/light rain is expected in between these two areas, widespread heavy rainfall is not anticipated at this time. Tranquil weather returns for the remainder of Friday into the weekend, with gradually warming temperatures. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1119 AM CDT TUE JUN 7 2022 Expect cumulus field to increase this afternoon, with an isolated shower or storm developing late this afternoon into the early evening along a frontal boundary near terminal space. A larger cluster of showers and storms are expected to move across the area after midnight, with MVFR stratus forming around sunrise behind the front. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Blair
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 520 AM CDT Tue Jun 7 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 520 AM CDT Tue Jun 7 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rain showers possible this morning with another round of rain and storms late tonight. A few strong, isolated storms may be possible across the area this afternoon, with the main batch of storms affecting the forecast area between 9 PM and 3 AM late tonight. The main impacts include damaging winds, large hail, and heavy rainfall leading to localized flooding concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday A break in rain and storms are expected Wednesday, with additional rain possible Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The Pleasant Hill radar (KEAX), 63 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
18 thunderstorm wind, 6 hail, 2 tornado. Local standard time, as filed.
Public reported several tree limbs down.
Several small tree limbs were down in Rock Port.
This report was received via social media.
Dispatch reported a large tree down in Mound City.
Report was relayed via Sheriff's office.
This report was received via social media.
There were several small tree limbs down in Platte City, with some power outages.
ASOS at Kansas City International Airport reported 59 mph wind.
A one-foot diameter tree was snapped at the base, with some damage to a nearby metal building.
This is the continuation of the tornado that exited Johnson County, Kansas. The tornado developed on the west side of Lenexa, KS, embedded within the larger line of thunderstorms moving across the Kansas City Metro area. The tornado generally travelled east down W 95th St and Bannister Road, varying in strength at times, before dissipating near the northeast side of the Grandview Triangle on the Missouri Side.
A large tree was brought down by 60 to 70 mph wind.
Several two to three foot diameter trees were brought down by 60 to 70 mph wind.
The tornado developed within a larger bowing line segment of thunderstorms moving across the region. In addition to the tornado, a large swath of wind damage was noted south of the tornado track. In this area, downed tree limbs and other indicators were noted to be blown in the same west to east direction.
ASOS at Lees Summit Airport reported 60 mph wind.
Several large tree limbs and power poles were down from strong thunderstorm wind.
There is a report of some roof damage in Wellington. The extent of the damage, or what kind of building is not known.
Several large tree limbs were down just east of Whiteman AFB.
There was some structural damage to a home and vehicle near Crain and Anderson Roads.
Power poles were down near Slater.
ASOS at Sedalia Memorial Airport reported a 59 mph wind.
Numerous tall trees, around 50 feet high were destroyed, with some roof and shingle damage in the area.
Powerlines were reported down in front of KWRT radio station in Boonville. There were also several trees down across the area.
An off duty NWS employee recorded a 72 mph wind gust from their Davis Vantage Pro 2 at 1:25 am. Their neighbor recorded a 68 mph wind gusts using another weather instrument. There was also some tree damage in their yard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyThe tornado archive for Missouri, 2022Warnings in Missouri, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1033651, 1033670, 1033615, 1033652, 1033616, 1033653, 1033647, 1033648, 1033654, 1033665, 1033655, 1020612, 1033656, 1033657, 1020607, 1033666, 1033658, 1033659, 1033660, 1033650, 1033661, 1033662, 1033667, 1033663, 1033664, 1035830.